Cores of Partitioning Games
A generalization of assignment games, called partitioning games, is introduced. Given a finite set N of players, there is an a priori given subset pi of coalitions of N and only coalitions in pi play an essential role. Necessary and sufficient conditions for the non-emptiness of the cores of all games with essential coalitions pi are developed. These conditions appear extremely restrictive. However, when N is "large," there are relatively few "types" of players, and members of pi are "small" and defined in terms of numbers of players of each type contained in subsets, then approximate cores are non-empty.
|Date of creation:||Feb 1982|
|Date of revision:|
|Publication status:||Published in Mathematical Social Sciences (1982), 3: 313-327|
|Contact details of provider:|| Postal: Yale University, Box 208281, New Haven, CT 06520-8281 USA|
Phone: (203) 432-3702
Fax: (203) 432-6167
Web page: http://cowles.yale.edu/
More information through EDIRC
|Order Information:|| Postal: Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Claude Henry, 1972. "Market Games with Indivisible Commodities and Non-convex Preferences," Review of Economic Studies, Oxford University Press, vol. 39(1), pages 73-76.
- Dierker, Egbert, 1971. "Equilibrium Analysis of Exchange Economies with Indivisible Commodities," Econometrica, Econometric Society, vol. 39(6), pages 997-1008, November.
- Martin Shubik & Myrna Holtz Wooders, 1982. "Approximate Cores of a General Class of Economies. Part I: Replica Games, Externalities, and Approximate Cores," Cowles Foundation Discussion Papers 618, Cowles Foundation for Research in Economics, Yale University.
- Shubik, Martin, 1971. "The "Bridge Game" Economy: An Example of Indivisibilities," Journal of Political Economy, University of Chicago Press, vol. 79(4), pages 909-12, July-Aug..
- Shapley, Lloyd & Scarf, Herbert, 1974. "On cores and indivisibility," Journal of Mathematical Economics, Elsevier, vol. 1(1), pages 23-37, March.
When requesting a correction, please mention this item's handle: RePEc:cwl:cwldpp:620. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Matthew C. Regan)
If references are entirely missing, you can add them using this form.